Dangerous Vyvanse Side Effects Known to Shire Pharmaceutical

by | Nov 22, 2013

logo1Vyvanse side effects are well known to Shire Pharmaceutical, the manufacturer. In fact, Shire was sent an official warning letter by the FDA for withholding important information on this drug’s dangers in 2011.
According to the FDA, a promotional magnet was used to entice doctors to prescribe this drug. By design, the drug representative’s business card covered the Vyvanse side effects risk information on the magnet.
This is a particularly damning paragraph from the warning letter to Shire:
“Vyvanse is associated with a number of serious risks, some of which are fatal, including a Boxed Warning concerning the potential for abuse. Vyvanse has numerous Contraindications, including use in patients with advanced arteriosclerosis, symptomatic cardiovascular disease, moderate to severe hypertension, hyperthyroidism, known hypersensitivity or idiosyncratic reaction to sympathomimetic amines, glaucoma, agitated states, history of drug abuse; and use during or within 14 days following the administration of monoamine oxidase inhibitors. The PI includes Warnings related to serious cardiovascular events, psychiatric adverse events, long-term suppression of growth, seizures, and visual disturbances. The PI also contains a general Precaution regarding overdosage and use in patients who use other sympathomimetic drugs, as well as Precautions for patients with tics and Tourette’s syndrome. The most common adverse reactions associated with the use of Vyvanse include upper abdominal pain, decreased appetite, dizziness, dry mouth, irritability, insomnia, nausea, vomiting, and decreased weight.”
Shire, however, continues to manufacture this drug in spite of these serious and possibly fatal results. In the third quarter of 2012, Vyvanse sales were already $247 million and climbing.
Typical of pharmaceutical companies allied with psychiatry, their god is money. To understate the situation, the health and safety of our children is not foremost in the manufacturer’s minds.
And now Shire is campaigning to fill its coffers to overflowing by indoctrinating hesitant European parents and doctors with a bogus “White Paper.” This report is full of pseudo-scientific facts, and makes no bones about the importance Shire’s stakeholders have in the success of their latest money-making scheme.
Here is a quote from the White Paper report:
“The fact that this Expert White Paper was endorsed by a variety of stakeholders makes the messages it contains even stronger. It is my sincere hope that this document will help to ensure better recognition and better management of ADHD by all stakeholders in the wider healthcare arenas, in schools, in the criminal justice systems and in the workplace in each country across the EU.”
The consumer can educate himself and herself on the real facts of psychiatry and their financial connection to pharmaceutical companies. Facing up to the hazards of Vyvanse side effects is a good place to start. Following the money trail explains their actions.
Once the product’s customer disappears, so goes the product. One hopes the consumer will awaken before another generation of children is disabled for life by Vyvanse  side effects.
 
http://www.rxlist.com/vyvanse-side-effects-drug-center.htm
http://www.fda.gov/Drugs/GuidanceComplianceRegulatoryInformation/EnforcementActivitiesbyFDA/WarningLettersandNoticeofViolationLetterstoPharmaceuticalCompanies/ucm259167.htm
http://www.businessweek.com/ap/2013-02-01/shire-agrees-to-settle-adhd-drug-inquiry
 
 

7 Comments

  1. Daivid

    This drug has turned my fragile wife into a nightmare- haughty, arrogant and full of insolent pride.
    It’s like she’s on speed and you can’t say a word or get a word in. She’s ruining our family.
    It’s like living with a junky but one that uses God as ammo to get her way
    I know she’s not in bed all day anymore but now she’s up for days… stalking the house like a roaring lioness trying to find someone to correct…..
    This medication is straight from the pits of hell

    Reply
  2. Sherry Burrichter

    My son is 6 and on vyvance and none of this crap better not happen to him or I’m going to hold alot of people responsible and they will get sued for messing him up. This is bullcrap . He has flipped out at school today and has been laughing weird and stripping his clothes off… we should be told theres a black label warning for this drug. I’m pissed…

    Reply
  3. Miss Muffet

    My son was on this drug for a year and I believe it is responsible for some ischemic damage to his liver and bowel. This has not yet been confirmed as doctors are reluctant to make pronouncements about rare drug reactions but it is looking increasingly likely. Anyone else had thus problem? Symptoms were upper abdominal pain, bleeding from the bowel resulting in anaemia, liver enzymes deranged in a cholestatic pattern, microfibrosis in the liver.

    Reply
  4. Terri E Nowakowski

    After being on this drug for 7yrs., I have had hyperthyroidism and graves diease which turned into hypothyroidism. I have cirrhosis of the liver, edema, intestinal problems all of which is a direct result of taking vyvanse. Not to mention the severe withdrawals I had when I stopped taking it. The side effects and permanent damage vyvanse causes is not worth the benefits you think your receiving from taking it.

    Reply
  5. Gary Timbs

    I have high cholesterol but have not had any issues with Hypertension but has Hospitalized for a cardiac event just over a month after being prescribed Vyvanse. about a week after having my dose increased from 30mg to 40mg I had what doctors believed to be a severe Angina attack. For I though I was having a heart attack yet I am told my heart was not getting enough blood due to spasms or constricting of the arteries. After a Heart cath was done it was determined I did not have any blockage. I no longer take Vyvance but am now required to take blood pressure medication and have had another small angina attach since the first event. Though I do have a family history of Heart Disease I do believe that Vyvance was at the very least partially responsible for my hospitalization. DO NOT TAKE THIS DRUG or any Drug like if you are being treated for high cholesterol or have any history of heart disease in your family.

    Reply
  6. Austin

    ‘Stakeholders’ must not be confused with ‘shareholders’ or ‘stockholders’. In this context, the term stakeholders refers not only to the people taking the medication, but also the colleagues, educators, administrators, etc, who work closely and have direct experience with and an interest in the well-being and functionality of the patient with the prescription. It is most likely not referring to ‘shareholders’ at all. As someone who takes Vyvanse–particularly as someone with motor tics (who would be considered high-risk as per your definition)–I speak from experience to say that my life is immeasurably better with the Vyvanse. Correctly and appropriately prescribed, the right dose can give patients the presence of mind to approach the world in a calm, thoughtful, and perhaps systematic way; alternately, without the Vyvanse, my life is disordered, and the thought of accomplishing a ‘to-do’ list is laughable. Again, appropriately prescribed, with careful consideration of comorbidities, Vyvanse is a safe and gentle medication. There is really only one life-threatening side effect of Vyvanse, and that is Serotonin Syndrome. the rest of the side effects you list are an annoyance at best. Psychiatry as a discipline has a rather dark history. However, with each passing day the whole of medicine–psychiatry included–learns how to better treat patients like people, rather than as problems. Please do not problematize an entire discipline without due cause.

    Reply
  7. KAROLA J Stock

    My grandson was wide awake for 2 weeks on vyvanse.it should have never been prescribed to him.
    He now has schizophrenia. My heart is broken.

    Reply

Leave a Reply

Archives

Contact CCHR Florida

109 N. Fort Harrison Ave.
Clearwater, Florida 33755
Tel: 1-800-782-2878